Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 82, NWS St. Louis, MO

March 14, 2019Reynolds County, Missouri

NWS St. Louis, MO issued this river flood warning at Mar 14, 2019, 10:56 AM CDT for Reynolds County, Missouri. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Mar 14, 2019, 10:56 AM CDT (15:56 UTC)
Expired
Mar 14, 2019, 8:30 PM CDT
In force
10 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 150 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Black River near Annapolis (ANNM7). The gauge peaked at 8.36 ft at Mar 14, 2019, 1:00 PM CDT.

actionminormoderate5101503/1403/1503/16
Action stage
6 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

149 
WGUS43 KLSX 141556
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1056 AM CDT Thu Mar 14 2019

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Black River near Annapolis

.This Flood Warning is a result of 1 inch of precipitation the 
past 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-151556-
/O.NEW.KLSX.FL.W.0082.190314T1556Z-190315T1800Z/
/ANNM7.1.ER.190314T1515Z.190314T1515Z.190314T1800Z.NO/
1056 AM CDT Thu Mar 14 2019

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Black River near Annapolis
* until Friday afternoon.
* At 10:15 AM Thursday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and is forecast to continue.
* The river is forecast to continue to fall to below flood stage by 
  this afternoon.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.


&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/15  03/16  03/17  03/18  03/19

Black River
  Annapolis        8.0    8.00       7.3    6.3    5.7    5.3    5.0


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$
1 follow-up statement
920 
WGUS83 KLSX 150130
FLSLSX
Flood Statement
National Weather Service St Louis MO
830 PM CDT Thu Mar 14 2019

...The flood warning is cancelled for the following rivers in 
Missouri...
 
  Black River near Annapolis

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC179-150200-
/O.CAN.KLSX.FL.W.0082.000000T0000Z-190315T1800Z/
/ANNM7.1.ER.190314T1515Z.190314T1830Z.190314T2226Z.NO/
830 PM CDT Thu Mar 14 2019

The Flood Warning is cancelled for
  the Black River near Annapolis.
* At  8:15 PM Thursday the stage was 7.6 feet.
* Flood stage is 8.0 feet.
* The river fell below flood stage at  5:26 PM Thursday.
* The river will continue falling to 5.9 feet by Saturday morning.
* Impact:  At 8.0 feet...Annapolis Road on the east bank of the Black 
  River south of Lesterville begins flooding close to this height.  
  This is the only road directly connecting Annapolis and 
  Lesterville.
* Impact:  At 5.0 feet...Near this height, Peola Road begins flooding 
  along the west bank of the Black River south of Lesterville.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     03/15  03/16  03/17  03/18  03/19

Black River
  Annapolis        8.0    7.59       6.9    5.9    5.2    4.8    4.6


&&


LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 14, 6:52 AM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Mar 14, 6:52 AM CDT, 4 hours 4 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
652 AM CDT Thu Mar 14 2019

.SHORT TERM...  (Through Late Tonight)
Issued at 408 AM CDT Thu Mar 14 2019

A lot of weather going on through tonight with showers this morning,
strong winds through the entire period tho the focus will be through
the afternoon, then chance of rain or light snow tonight.

The low, currently over eastern NEB, has become stacked and will
slowly fill as it moves NE. Models are in relatively good agreement
with the overall trends through tonight. However, there are
differences mainly among precip chances and wind speeds.

First, have upgraded the High Wind Watch to a Warning, leaving the
Wind Advisory in place for now. Models still agree that 2 kft wind
speeds of 50+ kts are likely across much of the CWA through this
afternoon. The main question then becomes how much of this will mix
to the surface. The NAM would suggest less mixing, while the GFS
continues to suggest deeper mixing with the RAP/HRRR trending closer
to the GFS. Believe the determining factor will be how much
insolation can occur. Further west and north, expect mid and low
level clouds to move back into the region. While clouds are
currently moving back into the eastern half of the CWA, these clouds
should clear out of the area by mid day. The strong heating should
help deeper mixing, allowing gusts to around 50 kts to mix to the
surface. Elsewhere, can not rule out gusts that meet or are near 50
kts. However, believe these gusts will be limited and short lived.
Regardless, expect the remainder of the CWA to experience a high end
wind advisory through the afternoon. Have also kept the end time of
the headlines to be 00z. Models agree with gusts diminishing late in
the afternoon and into the evening. However, will need to monitor
trends as northern portions of the CWA may see advisory level gusts,
that is 39 kts, persist for a couple hours beyond 00z.

As for precip chances, a leading s/w ejecting around the base of the
upper low is helping to support showers and a few thunderstorms in
central AR. These should move NE along the southeast CWA border this
morning. A low chance of showers will remain through the morning,
and perhaps into the early afternoon hours, as the cold front moves
east through the region. A chance for light rain, that may mix with
or chance to snow, will return this evening and overnight as the
upper trof moves swings through the region.

There is some uncertainty regarding precip type tonight. Surface
temperatures will cool with strong CAA across the region. However,
there is some uncertainty if cloud layer temperatures will be cool
enough to support ice crystals. With a little instability depicted
within this cloud layer, could see some light snow late tonight into
Fri morning across far northern portions of the CWA. Do not
currently expect any accumulation based on current upstream
observations.

Little change was made to temperatures based on latest guidance.
Going forecast remains near median guidance.

Tilly

.LONG TERM...  (Friday through Wednesday)
Issued at 408 AM CDT Thu Mar 14 2019

On Friday morning, an embedded shortwave will swing down the back
side of the upper low as low level moisture continues to be wrapped
back into the region. This combination is enough for several of the
models to squeeze some very light precip out across the region, so
I've introduced a slight chance for showers on Friday morning. With
cool air rushing in, we may even seem some snowflakes mixing in.

Beyond that, we'll become entrenched in NW flow through the
remainder of the forecast period. It appears as though there will be
a few additional embedded shortwaves passing the region, but there
is little consensus as to when that will happen. Given limited
opportunities for low level moisture to push into the area and
considerable uncertainty as to when the best lift will be overhead,
I've refrained from mentioning precip until Tuesday evening. Things
become a bit clearer at that point when guidance comes into a bit
better agreement as a stronger wave comes through. Therefore kept
slight chance pops going for much of Wednesday. Otherwise, the NW
flow through much of the atmosphere will keep temps a bit below
normal through early next week.

BSH

&&

.AVIATION...  (For the 12z TAFs through 12z Friday Morning)
Issued at 630 AM CDT Thu Mar 14 2019

An area of showers will continue to move NE briefly impacting
KCPS. Otherwise, PoPs remain low today and tonight. Isolated
rain showers, that may mix with or change to light snow, will be
possible tonight, mainly at KCOU and KUIN. However, these showers
may also impact KSUS/KCPS late tonight into Fri morning. Clouds
currently over the region are expected to clear the region by
late this morning, as clouds over wrn MO move into the region.
These clouds should be low VFR cigs which should gradually trend
down into low MVFR through tonight.

Main issue will be winds. Southerly winds will become southwest
behind a cold front. Winds will continue to veer to eventually
become westerly this evening and overnight. Gusts 40 to 45 kts at
KCOU/KUIN are expected through this afternoon. Some higher gusts
can not be ruled out. Gust of around 50 kts are expected at
KSTL/KSUS/KCPS this afternoon, although, confidence on how long
these will occur is lower. All winds/gusts are expected to
diminish this evening and continue overnight.

Tilly

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     63  36  46  31 /  30  20  20   0
Quincy          56  32  44  27 /  20  20  20   0
Columbia        52  32  46  28 /  10  20   5   0
Jefferson City  54  33  47  28 /  10  20   5   0
Salem           69  38  44  30 /  70  20  20   0
Farmington      63  36  46  30 /  60  10   5   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Wind Advisory until 7 PM CDT this evening for Audrain MO-Boone
     MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Knox MO-Lewis MO-Lincoln MO-Marion MO-Moniteau MO-Monroe MO-
     Montgomery MO-Osage MO-Pike MO-Ralls MO-Reynolds MO-Shelby
     MO-Warren MO.

     High Wind Warning until 7 PM CDT this evening for Iron MO-
     Jefferson MO-Madison MO-Saint Charles MO-Saint Francois MO-
     Saint Louis City MO-Saint Louis MO-Sainte Genevieve MO-
     Washington MO.

IL...Wind Advisory until 7 PM CDT this evening for Adams IL-Brown IL-
     Calhoun IL-Greene IL-Pike IL.

     High Wind Warning until 7 PM CDT this evening for Bond IL-
     Clinton IL-Fayette IL-Jersey IL-Macoupin IL-Madison IL-
     Marion IL-Monroe IL-Montgomery IL-Randolph IL-Saint Clair
     IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Mar 14, 7:04 AM CDT, 3 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
704 AM CDT Thu Mar 14 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
704 AM CDT Thu Mar 14 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Strong southwest to west winds of 20 to 35 mph with gusts of 50 to
60 mph are expected through this afternoon. A Wind Advisory and a
High Wind Warning has been issued for the area today.

There is a chance of thunderstorms across much of the area this
morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Tilly

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 3:33 AM CDTHigh Wind WarningLSXIron, Jefferson, Madison, Saint Charles, Sainte Genevieve, Saint Francois and 3 more18 hr
Mar 14, 6:32 AM CDTRiver Flood WarningLSXLincoln116 days
Mar 14, 10:44 AM CDTRiver Flood WarningLSXBoone, Callaway, Cole, Moniteau23 days

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.